Jump to ContentJump to Main Navigation

Studies in Nonlinear Dynamics & Econometrics

Ed. by Mizrach, Bruce

5 Issues per year


IMPACT FACTOR 2014: 0.185
5-year IMPACT FACTOR: 0.344

SCImago Journal Rank (SJR) 2014: 0.217
Source Normalized Impact per Paper (SNIP) 2014: 0.377
Impact per Publication (IPP) 2014: 0.270

Mathematical Citation Quotient (MCQ) 2014: 0.01

VolumeIssuePage

Issues

A New Test of the Martingale Difference Hypothesis

Chung-Ming Kuan1 / Wei-Ming Lee2

1Academia Sinica,

2National Chung-Cheng University,

Citation Information: Studies in Nonlinear Dynamics & Econometrics. Volume 8, Issue 4, ISSN (Online) 1558-3708, DOI: 10.2202/1558-3708.1191, December 2004

Publication History

Published Online:
2004-12-01

This article offers supplementary material which is provided at the end of the article.

In this paper we propose a new class of tests for the martingale difference hypothesis based on the moment conditions derived by Bierens (1982). In contrast with the existing consistent tests, the proposed test has a standard limiting distribution and is easy to implement. Comparing with many commonly used autocorrelation- and spectrum-based tests, it has better power against a larger class of alternatives that may be serially correlated or uncorrelated. Moreover, this test does not rely on the assumption of conditional homoskedasticity and requires a weaker moment condition. Our simulations confirm that the proposed test is powerful against various linear and nonlinear alternatives and is quite robust to the failure of higher-order moments. Our empirical study on exchange rate returns also shows that the conclusion resulted from the proposed test is different from that of the conventional tests.

Supplementary Article Materials

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Osamah M. Al-Khazali, Guillaume Leduc, and Chong Soo Pyun
Global Finance Journal, 2011, Volume 22, Number 2, Page 154
[2]
Osamah M. Al-Khazali, Chong Soo Pyun, and Daewon Kim
International Review of Economics & Finance, 2012, Volume 21, Number 1, Page 221

Comments (0)

Please log in or register to comment.